MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515202
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd phaseal¿connector leaked.No serious injury or medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: fifty-seven sample units belonging to lot number 1707001 were received for evaluation by our quality engineer.A device history record review was performed on the provided lot number and no quality issues were found during the production process that may have contributed to the reported incident.Investigation conclusion: visual inspection was performed on the returned samples and no defects were observed.Leakage testing was performed on twenty of the returned samples and no signs of leakage were found through the phaseal membrane.Five of the samples were connected to infusions sets and the connectors worked per specification with no signs of leakage.Root cause description: based on the investigation results, the reported incident could not be replicated and therefore, an exact cause for the reported incident could not be determined.Rationale: the performance of the sealing membrane is reduced after multiple perforations and extended activation time.It is recommended that no more than ten perforations are performed.Complaints received for this defect and device will be monitored by our quality team for signs of emerging trends.

Brand Name
BD PHASEAL¿CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8196497
Report Number3003152976-2018-00563
Device Sequence Number2125146
Product Code ONB
UDI-Device Identifier30382905152024
UDI-Public30382905152024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Catalogue Number515202
Device Lot Number1707001
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;